Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 33, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 14, 2016, 8:11 PM EDT for Chatham County, Wake County, North Carolina. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2016, 8:11 PM EDT (00:11 UTC)
- Expired
- Mar 14, 2016, 9:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 8:15 PM EDT | HAIL 1 | 4 E Jordan Lake, NC | QUARTER SIZE HAIL AT HIGHWAY 64 AND BOB HORTON ROAD |
| Mar 14, 8:25 PM EDT | TSTM WND GST 47 | Rdu International Airpo, NC | PEAK WIND 240 DEGREES AT 41 KTS AT 0025Z |
| Mar 14, 8:40 PM EDT | HAIL 1 | 5 Ne Rdu International, NC | QUARTER SIZED HAIL ON RAY ROAD NEAR WOOD VALLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
243
WUUS52 KRAH 150011
SVRRAH
NCC037-183-150115-
/O.NEW.KRAH.SV.W.0033.160315T0011Z-160315T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT MON MAR 14 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 915 PM EDT
* AT 810 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF CARY...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...RDU INTERNATIONAL...APEX...HOLLY
SPRINGS...MORRISVILLE...KNIGHTDALE...JORDAN LAKE STATE REC AREA AND
CROSSWINDS BOATING CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR
YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE OFFICE IN RALEIGH.
&&
LAT...LON 3574 7845 3564 7898 3581 7906 3587 7890
3587 7883 3590 7882 3599 7856
TIME...MOT...LOC 0010Z 251DEG 22KT 3575 7894
$$
WSS3 follow-up statements
139
WWUS52 KRAH 150025
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT MON MAR 14 2016
NCC037-150034-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-160315T0115Z/
CHATHAM NC-
825 PM EDT MON MAR 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHATHAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3577 7847 3569 7893 3583 7890 3587 7890
3587 7883 3590 7882 3599 7856
TIME...MOT...LOC 0024Z 238DEG 29KT 3582 7883
$$
NCC183-150115-
/O.CON.KRAH.SV.W.0033.000000T0000Z-160315T0115Z/
WAKE NC-
825 PM EDT MON MAR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL WAKE COUNTY...
AT 824 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR CARY...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...RDU INTERNATIONAL...APEX...MORRISVILLE...
KNIGHTDALE...WILLIAM B UMSTEAD STATE PARK...RESEARCH TRIANGLE...
CARPENTER AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3577 7847 3569 7893 3583 7890 3587 7890
3587 7883 3590 7882 3599 7856
TIME...MOT...LOC 0024Z 238DEG 29KT 3582 7883
$$
WSS578
WWUS52 KRAH 150046
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
846 PM EDT MON MAR 14 2016
NCC183-150115-
/O.CON.KRAH.SV.W.0033.000000T0000Z-160315T0115Z/
WAKE NC-
846 PM EDT MON MAR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL WAKE COUNTY...
AT 844 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR RALEIGH...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...KNIGHTDALE...AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL IN CHATHAM COUNTY.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3580 7848 3577 7876 3584 7878 3587 7879
3588 7879 3591 7880 3599 7856
TIME...MOT...LOC 0044Z 249DEG 22KT 3588 7869
$$
WSS576
WWUS52 KRAH 150115
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT MON MAR 14 2016
NCC183-150124-
/O.EXP.KRAH.SV.W.0033.000000T0000Z-160315T0115Z/
WAKE NC-
915 PM EDT MON MAR 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAKE COUNTY WILL
EXPIRE AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3580 7848 3577 7876 3584 7878 3587 7879
3588 7879 3591 7880 3599 7856
TIME...MOT...LOC 0112Z 251DEG 22KT 3588 7869
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 7:33 PM EDT, 38 minutes earlier.
Area forecast discussion, Mar 14, 7:33 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 733 PM EDT MON MAR 14 2016 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL CROSS OUR REGION THROUGH TONIGHT...BRINGING UNSETTLED WEATHER. A WEAK FRONTAL ZONE WILL HOVER NEAR THE NORTH CAROLINA VIRGINIA BORDER THROUGH TUESDAY MORNING... BEFORE LIFTING NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON. A COLD FRONT WILL DROP SOUTHEAST INTO THE AREA WEDNESDAY NIGHT...STALL OUT OVER THE CAROLINAS THROUGH THURSDAY...THEN PUSH TO OUR SOUTHEAST THURSDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 220 PM MONDAY... WITH THE EXCEPTION OF THE LOW STRATUS STILL IN PLACE NORTH OF THE BOUNDARY ACROSS THE FAR NRN TIER OF NC... THE STRATUS ELSEWHERE HAS LIFTED AND MIXED OUT... ALLOWING FOR GOOD HEATING OVER THE SRN TWO THIRDS OF THE FORECAST AREA. CONVECTION IS UNDERWAY ACROSS THE CENTRAL/SRN PIEDMONT AND WRN SANDHILLS... WITH SHOWERS POPPING UP FROM THE TRIANGLE SW TOWARD ROCKINGHAM. THESE WILL INCREASE IN COVERAGE AND INTENSITY AS THEY HEAD ENE INTO MARKEDLY MORE MOIST (DEWPOINTS IN THE 60S) AND UNSTABLE AIR IN THE ERN SANDHILLS AND COASTAL PLAIN OVER THE NEXT SEVERAL HOURS. WEAK VORTICITY OVER THE ERN CAROLINAS -- SE OF THE POTENT UPPER WAVE NOW OVER CENTRAL KY/TN - - AND ITS ATTENDANT DPVA ALONG WITH A MAX IN STJ-INDUCED UPPER DIVERGENCE WILL PROVIDE EXTRA DYNAMIC SUPPORT FOR THIS CONVECTION. LOW LEVEL LAPSE RATES ARE ALREADY NEAR 7.5 C/KM AND RISING... WITH INCOMING MID LEVEL LAPSE RATES OF 7-7.5 C/KM... AND MLCAPE IS ALREADY UP TO 1500 J/KG WITH 40 KTS OF EFFECTIVE DEEP LAYER SHEAR... SO SEE NO REASON WHY THESE WON'T CONTINUE TO GROW UPSCALE... PARTICULARLY WITH -10C TO -30C LAYER CAPE UP TO 400 J/KG. WILL FOCUS HIGHEST POPS FROM THE TRIANGLE TO THE SOUTH AND EAST THROUGH THE REST OF THE AFTERNOON. THEN... THE NEGATIVELY TILTED SHORTWAVE TROUGH WILL SWING THROUGH VA/NC THIS EVENING AND OVERNIGHT... LIKELY GENERATING A MORE ORGANIZED BAND OF SHOWERS AND STORMS EXPECTED TO PIVOT ENE OVER WRN/NRN NC WITH LESSER COVERAGE TO THE SOUTH AND EAST... WHERE DEEP LAYER SHEAR AND DYNAMIC FORCING FOR ASCENT SHOULD BE A BIT LOWER. DESPITE THE DECREASE IN LOW LEVEL WARMTH NEAR AND SOON AFTER SUNSET AS WELL AS THE ANTICIPATED DIP IN THE HIGH MID- LEVEL LAPSE RATES... THE BETTER KINEMATICS SHOULD HELP BOOST STORM INTENSITY AND ORGANIZATION. LARGE HAIL REMAINS THE PRIMARY THREAT AREAWIDE... WITH A SLIGHTLY LOWER RISK OF DAMAGING WINDS. FOLLOWING THE EXPERIMENTAL HRRR TIMING... WE SHOULD SEE STORMS MOVING OUT OF THE NE CWA NEAR OR SOON AFTER MIDNIGHT... WITH A CLEARING TREND FROM SW TO NE LATE. RESIDUAL LOW LEVEL MOISTURE IN THE NE CWA COULD LEAD TO AREAS OF FOG OR SHALLOW STRATUS BEFORE THE DRIER DEWPOINTS ARRIVE VERY LATE TONIGHT... HOWEVER CONFIDENCE IN THIS IS LOW. AFTER HIGHS THIS AFTERNOON FROM AROUND 70 NEAR THE VA BORDER TO THE UPPER 70S/LOWER 80S ELSEWHERE... EXPECT LOWS TONIGHT IN THE MID TO UPPER 50S (NW TO SE). -GIH && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 155 PM MONDAY... TUESDAY AND TUESDAY NIGHT...MID LEVEL S/W AND ATTENDANT SFC COLD FRONT WILL EXIT OUR FAR EASTERN COUNTIES PRIOR TO DAYBREAK...ALLOWING A S/W RIDGE TO CROSS OUR REGION. SUBSIDENCE ASSOCIATED WITH THIS UPPER FEATURE SHOULD RESULT IN MOSTLY SUNNY- PARTLY CLOUDY SKIES. AIR MASS BEHIND THE FRONT IS OF PACIFIC ORIGIN AND WITH DOWNSLOPE COMPONENT OF THE LOW LEVEL FLOW...TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR MID MARCH. HIGH TEMPERATURES SHOULD VARY FROM THE MID 70S FAR NE WHERE CLOUDS WILL BE LAST TO DEPART...TO THE LOWER 80S SOUTH. CONTINUED MILD TUESDAY NIGHT WITH MIN TEMPS 55-60. WEDNESDAY AND WEDNESDAY NIGHT...S/W RIDGE MOVES EAST EARLY WEDNESDAY WHILE A DEEP UPPER TROUGH ACROSS THE UPPER MIDWEST/GREAT LAKES BECOMES NEGATIVELY TILTED. THIS WILL FORCE A SFC COLD FRONT TO SWING ACROSS CENTRAL NC WEDNESDAY. WESTERLY FLOW PROCEEDING THE FRONT WILL LIMIT MOISTURE ADVECTION; THUS...EXPECT THE FRONT TO CROSS CENTRAL NC DRY THOUGH AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE RULED OUT IN THE EAST CONSIDERING THE TIME OF DAY THAT THE FRONT IS CROSSING THE REGION. IF THE FASTER GFS/NAM SOLUTION VERIFIES...850MB TROUGH EXITS THE REGION BY EARLY AFTERNOON. WHILE LOW LEVEL CAA EXPECTED BEHIND THIS FEATURE...DOWNSLOPE COMPONENT OF THE FLOW WILL INITIALLY OFFSET/LIMIT THE COLD AIR. WITH THICKNESSES COMPARABLE TO THE PAST FEW DAYS...AND LOW LEVEL SW-WESTERLY FLOW FACTORED IN...EXPECT HIGH TEMPS TO REACH THE 80-85 DEGREE RANGE ACROSS THE REGION. THESE VALUES ARE JUST A COUPLE OF DEGREES SHY OF THE RECORD HIGH TEMPS FOR MARCH 16TH. MIN TEMPS WEDNESDAY NIGHT GENERALLY IN THE LOW-MID 50S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 155 PM MONDAY... FORECAST CONFIDENCE BEGINS TO WANE THIS PERIOD AS UPPER AIR PATTERN OVER THE EASTERN U.S. UNDER GOES A CHANGE. A SERIES OF S/W AND ATTENDANT SFC COLD FRONTS WILL CROSS THE REGION THU AND FRIDAY. GFS HAS TRENDED WETTER WITH THE LEAD S/W AND SFC FRONT THOUGH THIS MAY BE OVERDONE CONSIDERING MOISTURE ADVECTION LIMITED DUE TO WLY FLOW. STILL COULD SEE A BAND OF CLOUDINESS AND POSSIBLY A SHOWER OR TWO ON THU. NOTICEABLY COOLER AIR WILL OVERSPREAD THE REGION THURSDAY NIGHT THROUGH EARLY SATURDAY AS A DRY AIR RIDGE BUILDS/EXTENDS ACROSS THE REGION. THIS SFC RIDGE WILL DRIFT OFFSHORE LATE SATURDAY WHILE A MID-UPPER LEVEL TROUGH UNDERGOES AMPLIFICATION OVER THE CENTRAL U.S. S/W TROUGHS ROTATING THROUGH THE BASE OF THE UPPER TROUGH EXPECTED TO INDUCE SFC LOW GENERATION OVER THE DEEP SOUTH/NORTHERN GULF COAST SATURDAY...LIFTING ACROSS THE SE U.S. SATURDAY NIGHT AND SUNDAY. THIS HAS THE POTENTIAL TO BRING A DECENT ROUND OF RAIN TO THE CAROLINAS. WILL LIKELY SEE COOLER/SLIGHTLY BELOW NORMAL TEMPS OCCUR SATURDAY INTO SUNDAY AS SFC PATTERN SIGNALS THE POTENTIAL FOR A HYBRID OR INSITU DAMMING EVENT. THE UPPER TROUGH EXPECTED TO CROSS THE CAROLINAS MONDAY...BRINGING AN END TO THE RAIN THREAT. TEMPS THROUGH THE PERIOD WILL TRENDED DOWNWARD...STARTING OUT IN THE 70S THURSDAY...60S FRIDAY...AND 50S/LOWER 60S SATURDAY/SUNDAY...AND 50S MONDAY. OVERNIGHT TEMPS IN THE 40S EXPECTED WITH 30S POSSIBLE EARLY NEXT WEEK. && .AVIATION /00Z TUESDAY THROUGH SUNDAY/... AS OF 730 PM MONDAY... 24-HOUR TAF PERIOD: AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE REGION...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE...SOME RESULTING IN DAMAGING WIND GUSTS AND HAIL. CURRENT STORMS LOOK TO MOST IMMEDIATELY IMPACT KRDU AND EVENTUALLY KRWI...HOWEVER THE ADDITIONAL STORMS COMING INTO CENTRAL NC WILL PARTICULARLY AFFECT KINT/KGSO WITH A SLIGHTLY LOWER THREAT AT FAY. THIS SECOND ROUND OF STORMS SHOULD SHIFT EASTWARD ACROSS CENTRAL NC THIS EVENING... EXITING OUR NORTHEAST BY APPROXIMATELY 06Z. SKIES ARE EXPECTED TO CLEAR OUT FROM SW TO NE LATE TONIGHT THROUGH TUE MORNING (FROM 08Z TO 16Z)...ALTHOUGH A BRIEF PERIOD OF LOW-END VFR TO MVFR CIGS/VISBYS ARE POSSIBLE BETWEEN 06Z AND 12Z...PARTICULARLY WHERE RAIN HAS FALLEN. SURFACE WINDS MAY CONTINUE TO BE VARIABLE ACROSS THE NORTHERN PORTIONS OF THE AREA WITH THE FRONT LINGERING...HOWEVER THEY SHOULD BECOME MAINLY WNW OR NW OVERNIGHT AND INTO THE DAY TUESDAY. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD. -KC LOOKING AHEAD: VFR CONDITIONS ARE LIKELY TO HOLD THROUGH SAT. THERE IS A SMALL CHANCE OF SHOWERS ALONG THE STALLED FRONT LATE WED NIGHT THROUGH THU AS A WAVE OF LOW PRESSURE TRACKS ALONG THE FRONT THROUGH OUR AREA... BUT ANY SUB-VFR CONDITIONS ASSOCIATED WITH THIS WOULD BE BRIEF. -GIH && .CLIMATE... HERE ARE THE RECORD HIGH TEMPERATURES FOR MARCH 16TH. RDU 86/1945 GSO 85/1945 FAY 87/1945 && .RAH WATCHES/WARNINGS/ADVISORIES... && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...WSS LONG TERM...WSS AVIATION...KC/GIH CLIMATE...RAH
Hazardous weather outlook, Mar 14, 5:14 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 514 PM EDT MON MAR 14 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 514 PM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO CROSS THE AREA DURING THE EVENING HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE... WITH A PRIMARY THREAT OF LARGE HAIL THE SIZE OF QUARTERS. DAMAGING WIND GUSTS OVER 60 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Mar 14, 7:05 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
705 PM EDT MON MAR 14 2016
NCZ007-023-024-150000-
PERSON NC-ORANGE NC-ALAMANCE NC-
705 PM EDT MON MAR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN PERSON...
NORTHERN ORANGE AND NORTHEASTERN ALAMANCE COUNTIES UNTIL 800 PM
EDT...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAYNES...OR NEAR PROSPECT HILL...MOVING
NORTHEAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...CONCORD...CARR...PLEASANT GROVE...BUSHY FORK...UNION
RIDGE...HYCO LAKE...HYCO MARINA AND LAKE BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3629 7888 3613 7912 3611 7934 3623 7941
3625 7940 3624 7915 3653 7914 3654 7914
3654 7909
TIME...MOT...LOC 2305Z 236DEG 14KT 3619 7928
ELLISLocal storm report, Mar 14, 7:19 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT MON MAR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 ENE HARPERS CROSSROAD 35.57N 79.46W
03/14/2016 E1.00 INCH CHATHAM NC PUBLIC
QUARTER SIZE HAIL REPORTED AT THE BP STATION IN HARPERS
CROSSROADS
&&
EVENT NUMBER RAH1600523
ELLISSpecial weather statement, Mar 14, 7:49 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 749 PM EDT MON MAR 14 2016 NCZ024-025-040-150045- DURHAM NC-ORANGE NC-CHATHAM NC- 749 PM EDT MON MAR 14 2016 ...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WESTERN DURHAM...ORANGE AND NORTH CENTRAL CHATHAM COUNTIES UNTIL 845 PM EDT... AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR HILLSBOROUGH...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DURHAM...CHAPEL HILL...HILLSBOROUGH...CARRBORO...ROUGEMONT...CARR... SCHLEY...ENO RIVER STATE PARK...EFLAND AND CANE CREEK RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. && LAT...LON 3624 7894 3599 7881 3575 7924 3624 7925 TIME...MOT...LOC 2349Z 220DEG 34KT 3614 7914 ELLIS
Local storm report, Mar 14, 8:02 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT MON MAR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 1 WSW BUSHY FORK 36.30N 79.10W
03/14/2016 E1.00 INCH PERSON NC PUBLIC
QUARTER SIZE HAIL REPORTED AT ROBERTS SERVICE MART NEAR
BUSHY FORK
&&
EVENT NUMBER RAH1600524
ELLISSpecial weather statement, Mar 14, 8:03 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT MON MAR 14 2016
NCZ007-008-150100-
PERSON NC-GRANVILLE NC-
803 PM EDT MON MAR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL PERSON AND
NORTHWESTERN GRANVILLE COUNTIES UNTIL 900 PM EDT...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROXBORO...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...STOVALL...MAYO RESERVOIR...OAK HILL...SURL AND BETHEL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3654 7862 3645 7854 3624 7897 3638 7911
3654 7890
TIME...MOT...LOC 0003Z 231DEG 19KT 3636 7897
ELLISSpecial weather statement, Mar 14, 8:07 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT MON MAR 14 2016
NCZ023-150030-
ALAMANCE NC-
807 PM EDT MON MAR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
ALAMANCE COUNTY UNTIL 830 PM EDT...
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAYNES...OR NEAR JERICHO...MOVING NORTH AT
30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PLEASANT GROVE...UNION RIDGE AND LAKE BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3625 7940 3624 7926 3615 7926 3615 7927
3623 7946 3625 7943
TIME...MOT...LOC 0006Z 200DEG 27KT 3621 7933
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:03 PM EDT | Special Weather Statement | RAH | Person | 57 min |
| Mar 14, 8:07 PM EDT | Special Weather Statement | RAH | Alamance | 23 min |
| Mar 14, 8:23 PM EDT | Special Weather Statement | RAH | Durham, Granville | 67 min |
| Mar 14, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 45 min |
| Mar 14, 8:44 PM EDT | Special Weather Statement | RAH | Durham, Orange | 61 min |
| Mar 14, 9:02 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Wake | 43 min |
| Mar 14, 9:13 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 47 min |
| Mar 14, 9:43 PM EDT | Special Weather Statement | RAH | Anson | 62 min |
| Mar 14, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 46 min |
| Mar 14, 9:49 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 41 min |
| Mar 14, 10:02 PM EDT | Special Weather Statement | RAH | Wake | 58 min |
| Mar 14, 10:06 PM EDT | Special Weather Statement | RAH | Warren | 54 min |
| Mar 14, 10:17 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 43 min |
| Mar 14, 10:57 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 63 min |
| Mar 14, 10:59 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Warren | 61 min |
| Mar 14, 11:04 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 41 min |
| Mar 14, 11:25 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.